Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Testicular and rectal itching, taken antibiotics, had chlamydia

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
I am 31 years old, male, 6'2 and 190 lbs. I was diagnosed with Chlamydia 2 years ago and was treated with antibiotics. However, after antibiotics usage, an itching around my testicles and rectum started to develop. I've been to various types of doctors and none of them could locate any specific diseases. They kept telling me it's either psychological or allergies. Can you help?
Posted Thu, 12 Apr 2012 in Testicle Problems
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for writing to us.
Itching around testicles and rectum can happen due to-
1. Worm infestation- Try deworming yourself. Pin worms are a common cause of such itching.
2. Scabies- it is a bug infestation and the main symptom is itching. An examination by dermatologist will help in the diagnosis.Recurrence is common if not treated properly.
3.Allergy- may be to a toiletry you are using or the soap.
4. Eczema- Again itching, dryness and red spots appear due to itching. An examination from your dermatologist will confirm the diagnosis and will prescribe the drugs best for you.Many a times it has got a seasonal association also.

Meanwhile you can apply calamine lotion and a steroid(cortisone) based antiseptic cream on the area for symptomatic relief.
You can also take Benadryl or Actifed orally for the itching.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Follow-up: Testicular and rectal itching, taken antibiotics, had chlamydia 6 hours later
I have seen by many doctors after this incident and they checked for all those 4 possibilities you are talking about. They did not find anything wrong. It seems to me that my symptoms got worse after ejaculation or when I go to toilet. The itching increases a lot in my rectum especially after big toilet.
Answered by Dr. Rakhi Tayal 27 minutes later
Thanks for writing again.

If all the above possibilities have been ruled out then you need to have liver function tests done to rule out any liver problem.

Dryness of skin needs to be considered and you can try petroleum jelly for a few days to see if it relieves.

Last likely possibility is itching associated with cholinergic stimulation.

Wishing you an early recovery.

Above answer was peer-reviewed by
Follow-up: Testicular and rectal itching, taken antibiotics, had chlamydia 5 hours later
How about a previous staph infection? Because I was diagnosed with a staph infection after 1 year and was treated with more antibiotics, but I heard that staph infection does not go away very easy. Of course, I currently don't have symptoms of staph infection.
Answered by Dr. Rakhi Tayal 4 hours later

Thanks again,

No, 'Staphylococcus infection' does not cause prolonged itching. Also an infection which was treated an year ago is not likely to produce any residual effects.

So I do not think previous staphylococcus infection as the cause here.

Hope this answers your query.

Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor